Citations 0
January 2000

Cutaneous Ulcer Caused by Mycobacterium avium and Recurrent Genital Herpes After Highly Active Antiretroviral Therapy

Author Affiliations

Copyright 2000 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2000

Arch Dermatol. 2000;136(1):129. doi:

Highly active antiretroviral therapy (HAART) slows the progression of human immunodeficiency virus (HIV) disease and partly restores immune function.1 Unfortunately, this reconstitution of immune function may produce increased inflammation and clinical disease at previously occult sites of mycobacterial or viral infection. This new phenomenon has been called syndrome of immune reactivation.25 We describe a patient with advanced HIV disease who developed a cutaneous ulcer due to Mycobacterium avium and recurrent genital herpes 1 month after commencing HAART.

First Page Preview View Large
First page PDF preview
First page PDF preview